Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 24, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Dec 13, 2008, 9:33 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2008, 9:33 AM MST (16:33 UTC)
- Expired
- Dec 13, 2008, 7:30 PM MST
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 131633 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 933 AM MST SAT DEC 13 2008 IDZ017-020-021-140300- /O.NEW.KPIH.WI.Y.0024.081213T1633Z-081214T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 933 AM MST SAT DEC 13 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE THREAT OF FALLING SNOW IN COMBINATION WITH STRONG WINDS HAS ENDED THROUGH THE SNAKE RIVER VALLEY. HOWEVER...WINDS WILL REMAIN STRONG AT 25 TO 35 MPH WITH GUSTS AROUND 40 MPH FOR THE REST OF TODAY. THE STRONG WINDS MAY PRODUCE AREAS OF BLOWING AND DRIFTING SNOW...PARTICULARLY ALONG INTERSTATE 15 NEAR THE EASTERN FOOTHILLS WHERE SNOW HAD FALLEN EARLIER TODAY. DRIVERS SHOULD BE ALERT FOR CHANGING VISIBILITIES AND ICY ROADS THROUGH THE AREA. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KPIH 132127 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 227 PM MST SAT DEC 13 2008 IDZ017-020-021-140300- /O.CON.KPIH.WI.Y.0024.000000T0000Z-081214T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 227 PM MST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. WINDS WILL REMAIN STRONG AT 25 TO 35 MPH WITH GUSTS AROUND 40 MPH INTO THIS EVENING. THE STRONG WINDS MAY PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. DRIVERS SHOULD BE ALERT FOR CHANGING VISIBILITIES AND ICY ROADS THROUGH THE AREA. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 140230 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 730 PM MST SAT DEC 13 2008 IDZ017-020-021-140330- /O.CAN.KPIH.WI.Y.0024.000000T0000Z-081214T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 730 PM MST SAT DEC 13 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO CONTINUE TO WEAKEN THROUGHOUT THE NIGHT...THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Dec 13, 9:16 AM MST, 17 minutes earlier.
Area forecast discussion, Dec 13, 9:16 AM MST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 916 AM MST SAT DEC 13 2008 .UPDATE...CENTER OF VERY DEEP COMPLEX LOW NEAR NORTHWESTERN CORNER OF FCST AREA THIS MORNING PER WV SAT IMAGERY. IR SHOWS DRAMATIC DRY SLOW WORKING SOUTHEAST ACROSS FCST AREA THROUGH CENTRAL MTNS ANT INTO THE EDGES OF THE SNAKE VALLEY. INSTABILITY CLOUDS/SHOWERS WORKING INTO CENTRAL MTNS BEHIND THE DRY SLOT. MEANWHILE...DEEPER MOISTURE OVER EASTERN EDGES OF FCST AREA KEEPING SNOW IN PLACE ALONG EASTERN HIGHLANDS. WINDS CONTINUE TO BE A PROBLEM. SFC OBS SHOW WIDESPREAD WINDY CONDITIONS WITH A FEW LOCATIONS GUSTING OVER 40 MPH PER MESOWEST DATA. THE SNOW THAT HAD FALLEN EARLIER PRODUCING SOME BLOWING AND DRIFTING PER AREA WEBCAMS. GIVEN COMPLEX SCENARIO HAVE MADE THE FOLLOWING HEADLINE/GRID UPDATES. HAVE DROPPED THE WARNING FOR THE CENTRAL MOUNTAIN ZONES AND LOWERED POPS SLIGHTLY. SHOULD SEE MAINLY CONVECTIVE SHOWERS THERE TODAY WITH WINDS STICKING TO THE HIGHER ELEVATIONS. FOR THE SNAKE VALLEY...HAVE CHANGED WINTER WX ADVISORY TO SIMPLY A WIND ADVISORY. WILL MENTION BLOWING/DRIFTING ALONG INTERSTATE 15 WHERE MOST OF THE SNOW APPEARED TO HAVE FALLEN OVERNIGHT. HAVE LEFT REST OF THE MOUNTAIN ZONES IN WINTER STORM WARNINGS. THE EASTERN HIGHLANDS CONTINUE TO SEE BOTH SNOW AND WIND TODAY...BUT THE ONLY STICKLER IS ZONE 22. SNOW HAS STOPPED AND THEY WILL BE DRY SLOTTED BUT THE STRONGER WINDS THERE WILL KEEP BLOWING SNOW A HAZARD PARTICULARLY FOR INTERSTATE 84. TEXT PRODUCT UPDATES FORTHCOMING. DMH && .PREV DISCUSSION... /ISSUED 342 AM MST SAT DEC 13 2008/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT. STRONG COLD FRONT HAS ENTERED IDAHO AND IS QUICKLY MOVING THROUGH OUR REGION. WEBCAMS AROUND THE AREA SHOW SNOW OVER MUCH OF THE WESTERN PORTIONS OF OUR FORECAST AREA. AS SUCH...WINTER STORM WARNINGS CONTINUE FOR CENTRAL MTNS THROUGH 5PM THIS EVENING AND ERN AND SRN HIGHLANDS CONTINUE THROUGH 5AM TOMORROW MORNING. IN ADDITION...WINTER WX ADVISORY WILL CONTINUE FOR SNAKE RIVER PLAIN THROUGH 11PM TONIGHT. LATEST WSR-88D IMAGERY SHOWING LARGE SWATH OF MOISTURE MOVING FROM SW TO NE OVER BURLEY UP TO IDAHO FALLS PRODUCING SOME HEAVIER SNOW AND RAIN SHOWERS. LATEST RUC/GFS/NAM-12 MODELS HIGHLIGHTING CHANGE IN AREAL COVERAGE OF PRECIP AS MOST OF MOISTURE PROGGED TO AFFECT ERN AND SRN HIGHLANDS WITH LESS SNOW AMTS OVER CENTRAL MTNS. UPPER LEVEL LOW IS STILL OVER OR/WA BORDER...HOWEVER...AND WILL PRODUCE MORE SNOW FOR THE MTNS AS IT APPROACHES AND MOVES OFF TO THE E. SNOW AMTS STILL LOOK REASONABLE WITH 6 TO 12 OVER ALL MTN REGIONS AND 2 TO 4 ACROSS SNAKE RIVER PLAIN. STRONG WINDS WILL USHER IN THE COLD FRONT THIS MORNING WITH GUSTS OF 35 MPH AND ABOVE...MAX WINDS ARE EXPECTED WITH FRONTAL PASSAGE. TEMPERATURES WILL TAKE A NOSEDIVE ONCE FRONT MOVES THROUGH AS SEVERAL SITES INDICATED 10 DEGREE DROP IN TEMPERATURE OVER 1 HR PERIOD AFTER FROTNAL PASSAGE...A STRONG FRONT TO SAY THE LEAST. ONCE FRONT MOVES THROUGH AREA THIS AFTERNOON...ALL MODELS SHOWING WEAK DISTURBANCES MOVING THROUGH LONGWAVE PATTERN WITH SOME MODEST ASSOCIATED AREAS OF PRECIP. ADDITIONAL ACCUMULATIONS VERY LIKELY UNDER THESE QUICK MOVING DISTURBANCES. RENWICK LONG TERM...MONDAY THROUGH SATURDAY. BOTH THE GFS AND ECM SHOW GOOD AGREEMENT WITH CLOSED LOW DROPPING SOUTH ALONG THE OREGON COAST AND A WARM FRONTAL BOUNDARY MOVING NORTHWARD INTO FORECAST AREA. FORECAST FOLLOWS TIMING OF THESE MODELS. NAM TIMING IS MUCH SLOWER. CONFIDENCE RUNNING HIGHER AND POPS WERE PUSHED A BIT HIGHER...PARTICULARLY FOR THE EASTERN HIGHLANDS. THE NEXT ARCTIC DISTURBANCE DROPS OVER THE RIDGE AND SOUTHWARD INTO IDAHO BY THURSDAY. THE 13/00Z ECMWF MODEL RUN IS MUCH MORE CONSISTENT WITH THE GFS DROPPING THIS DISTURBANCE THROUGH SOUTHEAST IDAHO THURSDAY NIGHT THROUGH SATURDAY MORNING. CONFIDENCE IS INCREASING AND POPS WERE RAISED SOME HERE AS WELL. GFS 700 MB WINDS AND TEMPERATURES BRING FAIRLY COLD AIR DOWN INTO IDAHO TOO. DETAILS OF COLD BOX CAR AIR MASS MAKING IT INTO SOUTHEAST IDAHO STILL A LITTLE FUZZY. HAVE NUDGED FORECAST TEMPERATURES DOWN A FEW DEGREES IN CONSERVATIVE FASHION. RS AVIATION...AT 13/10Z SURFACE COLD FRONT IS JUST WEST OF KBYI WITH A FEW GUSTS TO THE MID 40 MPH RANGE NOTED ON MESONET SITES. FRONT EXPECTED TO REACH KPIH BETWEEN 1100-1130Z. LATEST RUC UPDATE ENDS SNOW AT KIDA AND KPIH AFTER 15Z...ABOUT 3 HOURS QUICKER THAN PREVIOUSLY ANTICIPATED. SOUTHWEST WINDS 20 TO 30 MPH WILL PERSIST THROUGH AT LEAST 21Z...BY THAT TIME THE SURFACE PRESSURE GRADIENT DECREASES PER THE NAM12. WINDS COULD HANG IN THERE A BIT LONGER AS THE SURFACE LOW HAS NOT MOVED EAST OF WYOMING JUST YET. PERSISTENT MVFR CEILINGS CONTINUE OVER NIGHT IN AN UNSETTLED PATTERN. NEXT DISTURBANCE SHOULD PUSH SHOWERS THROUGH THE FORECAST AREA SUNDAY AFTERNOON. RS && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR IDZ017-020-021. WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR IDZ019-023- 025. WINTER STORM WARNING UNTIL 8 PM MST THIS EVENING FOR IDZ022-024. &&
Hazardous weather outlook, Dec 13, 6:00 AM MST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MST SAT DEC 13 2008 IDZ017>025-031-032-141300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 600 AM MST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT COLD FRONT HAS MADE ITS WAY TO SNAKE RIVER PLAIN THIS MORNING AND BROUGHT VERY GUSTY WINDS...SNOW...AND LOW VISIBILITIES. THESE CONDITIONS ARE EXPECTED TO LAST THROUGHOUT THE DAY. THUS...THE WINTER STORM WARNINGS ISSUED FOR ALL THE MOUNTAIN REGIONS HAS BEEN CONTINUED AND THE WINTER WEATHER ADVISORY HAS ALSO BEEN CONTINUED FOR THE SNAKE RIVER PLAIN. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED TODAY DUE TO SNOW AND BLOWING SNOW. PLEASE USE CAUTION IF YOU MUST DRIVE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY UNSETTLED PERIOD WITH MINOR DISTURBANCES EXPECTED FROM TIME TO TIME. ADDITIONAL ACCUMULATIONS WILL NOT BE OUT OF THE QUESTION. TEMPERATURES WILL ALSO DROP SHARPLY AS THE FIRST ARCTIC OUTBREAK OF THE SEASON REACHES SOUTHEASTERN IDAHO. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.